MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7605
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 80% stenosed target lesion was located in the severely calcified left anterior descending artery.A 2.00mm x 30mm maverick 2 balloon catheter was advanced for dilatation.However, during inflation at nominal pressure, the balloon ruptured.The device was completely removed and the procedure was completed with another of the same device.No patient serious injury or adverse event were reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of the maverick 2 balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.The device had numerous kinks throughout the hypotube.There was contrast and blood in the inflation lumen and balloon.The balloon was loosely folded but appeared twisted at the time of inspection.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device.The device would not inflate due to the dried contrast and blood.The device was soaked in a water bath for four days to loosen the contrast material and blood to inspect and inflate the balloon.The device was prepped with an inflation device filled with water and connected to the inflation port to inflate the device again to the rated burst pressure.There was a stream of water emitting from the distal end of the balloon.Microscopic inspection of the device revealed a pinhole in the balloon at the proximal end of the distal marker band and tip damage.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8516600
Report Number2134265-2019-03906
Device Sequence Number2758929
Product Code LOX
UDI-Device Identifier08714729370345
UDI-Public08714729370345
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2021
Device Model Number7605
Device Catalogue Number7605
Device Lot Number0023077288
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date04/15/2019
Supplement Report FDA Received Date05/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age63 YR